| Catalog Number |
71364450 |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, a r3 straight shell impactor broke in surgery.The procedure was resumed, using a s+n back-up device.It is unknown if a surgical delay happened.No injury was reported as a consequence of this issue.No further complications were reported.
Event or Problem Description
It was reported that, during a thr surgery, an r3 straight shell impactor broke.The procedure was resumed, without any delay, using a s+n back-up device.No injury was reported as a consequence of this issue.No further complications were reported.
Additional Manufacturer Narrative
Reported device was returned for evaluation.Internal complaint reference: (b)(4).H11: results of investigation: the associated device was returned and evaluated.The visual inspection revealed that the distal threaded tip deformed and fouled by some plastic that is fractured off an unknown device.The entire device is worn from use.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that a similar event was previously identified, and escalated actions were evaluated.However, no further actions were implemented since it has been concluded that there is a potential breakage if used after the expected lifetime or excessive force is applied as this device is a reusable instrument and it is expected to wear over time.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Although the investigation did not identify damage of the returned device, the findings indicate that another device, unknown at this time, likely fractured during use and left fragments attached to the reported device.Due to the nature of the event and the potential risk associated with a fractured device component in the surgical environment, this case continues to meet the criteria for reportability under applicable regulations.